Jump to content

POTS and Prednesone


MNsue
 Share

Recommended Posts

I have had POTS episodes for over 15 years, however was just diagnosed with a tilt table test. I had 3 good years, while treated for sinus infections with Prednesone. It seems that none of my MD's have heard of treating POTS with prednesone, so now that I no longer have sinus infections, I am having multiple POTS episodes, and my quality of life has gone down fast.

Has anyone ever heard of a link between POTS and improvement on Prednesone? What tests were done to prove that this method would work for you?

Any thoughts would be helpful.

Link to comment
Share on other sites

Iwas just told a while back by my pots doc that prendisone is a steriod.. while it can make you feel better.. that you cant take prendisone like long term..meaning long stretches of time or as a permanent med..b/c it can casue bone damage.. I know I asked about prendisone.. b/c I had been on it a short time and it improved my sysptoms....i was told that it will make anybody "feel better" b/c its a steroid and gives your system a boost..

so do be careful about long term use of this med..people here have different experiecnes with prendisone.. so you should get some idea's from other

Link to comment
Share on other sites

WW2,

Another person on this forum and me, we both had Insulin Tolerance Tests. The test showed poor response of adrenals to stress. Because of the test result, it was suggested that I try a very low dose hydrocortisone (15 mg in the am and 5 mg at 1 pm) daily. This is less than the body actually needs.

I was unable to comply due to side effects.

Maybe you need a very low dose, one that wouldn't harm in the long run? Possibly a knowledgeable endocrinologist would know.

Link to comment
Share on other sites

If you've not been tried on Florinef, that might be something to talk to your doctor about. It's also a steroid, but in a different group than Prednisone, Cortisone, Medrol, etc. Prednisone and similar meds can cause serious long term problems if used too frequently, including loss of calcium from bones.

Nina

Link to comment
Share on other sites

Hi! sorry to hear about not feeling well. I felt great when another dr. had me on prednisone for low adrenal

and I really felt great!! But my dr. now did not like it at all and said no. I understand she did not interpret the test results the same way. But oh I sure felt good!! After I went off my NMH and POTS really went off.My Chiropractor puts diathermy on over the adreanals everyother week and it seems to feel ok but not like the good stuff!! Long term+tall, skinny white woman=osteoporosis. I wish I knew another way:-)

Link to comment
Share on other sites

Hi! sorry to hear about not feeling well. I felt great when another dr. had me on prednisone for low adrenal

and I really felt great!! But my dr. now did not like it at all and said no. I understand she did not interpret the test results the same way. But oh I sure felt good!! After I went off my NMH and POTS really went off.My Chiropractor puts diathermy on over the adreanals everyother week and it seems to feel ok but not like the good stuff!! Long term+tall, skinny white woman=osteoporosis. I wish I knew another way:-)

Hi gracie,

I saw your e-mail, and I thought I would let you know that since I wrote the last e-mail, I have worked with a naturalpath Doc. She recommended Isocort 4 tabs 1x per day for one week, 4 tabs 2x per day for week 2 then 4 tabs 3x per day for week 3. Isocort is an adrenal cortex extract. The goal for me is to decrease the prednesone use and replace it with the Isocort that is much milder with less side effects.

I have noticed that the Isocort has helped me a little so far, but I have yet to decrease the Prednesone. Talk with your Chiro and see what they think. I wouldn't want you to try anything that my hurt you.

Rhonda

Link to comment
Share on other sites

Thanks! I have tried one type of adrenal extract from my chiro/accupuncturist. I can't say it did much to help me. She mentioned I could try the Chinese herbalist to get something stronger, but since it would be hard to tell the interactions I've kind of held off. YOu know how it is, until I get desperate enough:-) Thanks again!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...